Monday, April 11, 2011
Carol asks the following question concerning a manuscript in progress:
2yo boy is given a drug [I'm thinking Benadryl but open to suggestions] to keep him quiet for several hours. He's rescued by his mom/cops and put in the ambulance to head for the ER.
When they find him [about 5 hrs after being taken], his pulse is strong but a bit on the slow side and his O2 is fine. They hurry but no lights/sirens/etc. Does that sound right?
I'm thinking they would take him to the ER for observation and possibly admit to watch him until he's fully out of it. Is there anything else they would do to counteract it? Or just let it work its way out of his system as long as everything else looks good? Start an IV since he's been out/sleeping for so long? Are there any other concerns?
I don't want any long term affects of the drugs, just something they did to keep him under control. How long they keep him [ER or admitted] will play a bit of a role in the story. I tried Googling Benadryl and all I got was info about using Benadryl for kids on flights, etc. [and most of that was criticizing, bashing, condemnation depending on the author of that particular post] which isn't quite what I need.
Any thoughts for Carol? How will your thoughts compare to mine? I’ll post my answer Wednesday.